Narrow Results Clear All
- Communication Improvement 4
- Error Reporting and Analysis 3
- Human Factors Engineering 2
- Legal and Policy Approaches 1
- Quality Improvement Strategies 7
- Device-related Complications 2
- Identification Errors 1
- Medication Safety 7
- MRI safety 1
- Surgical Complications 1
Search results for "Nurses"
- Press Release/Announcement
London, UK: Health Foundation. May 9, 2014.
The Great Ormond Street Hospital Foundation NHS Trust received the 2014 Berwick Patient Safety Team Award for their project "Pursuing Zero by Building Sustainable Foundations for Safety," which applied recommendations generated in response to the Francis report. The program introduced a daily questionnaire for parents and patients about problems related to medication errors, equipment, communication, or organization of care, which was then reviewed with a nurse to immediately address concerns.
Potential inaccuracy of electronically transmitted medication history information used for medication reconciliation.
National Alert Network. Horsham, PA: Institute for Safe Medication Practices; Bethesda, MD: American Society of Health-System Pharmacists. February 18, 2014.
This announcement describes concerns related to incorrect information provided by a medication history service. Providers using Surescripts are encouraged to investigate and confirm medication dosages in electronic medical records that seem inappropriate.
FDA Public Health Advisory. Silver Spring, MD: US Food and Drug Administration; December 21, 2007.
This Food and Drug Administration public health advisory alerts health care professionals, patients, and their caregivers to the possibility for overdoses of fentanyl in patients using fentanyl skin patches for pain control.
Silver Spring, MD: American Nurses Association; June 18, 2007.
The American Nurses Association announces the results from a survey of more than 1000 nurses on medication error and syringe safety.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 6, 2007.
This announcement alerts health care providers to the potential for life-threatening errors involving two heparin products and provides recommendations to minimize mistakes.
Association of PeriOperative Registered Nurses.
This survey will gather comments from the field regarding The Joint Commission's Universal Protocol to help eliminate wrong site surgeries.
VA National Center for Patient Safety. Washington, DC: VA Central Office; April 6, 2006. Patient Safety Alert AL06-012.
This alert reports five instances of accidental infusion into an IV or peripherally inserted central catheter (PICC) line and suggests actions for preventing similar errors.
FDA Alert for Healthcare Professionals [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration alert reminds health care professionals that nimodipine should only be administered orally, and that intravenous or parenteral administration can cause serious adverse events.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; October 27, 2005.
This announcement alerts patients and practitioners to a problem with glucose meters made by Abbott Diabetes Care. The meters have a measurement setting that, if inadvertently switched, could cause an inaccurate reading.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 14, 2005.
This announcement explains a labeling change (utilizing color branding to help prevent dispensing errors) to a commonly used form of insulin.
FDA public health notification: MRI-caused injuries in patients with implanted neurological stimulators.
Schultz DG. Rockville, MD: Center for Devices and Radiological Health, Food and Drug Administration; May 10, 2005.
In response to reports of injuries in patients with implanted neurological stimulators who underwent magnetic resonance imaging procedures, the Food and Drug Administration suggests related precautions for radiology personnel and physicians.